Alert archive / Montana / Special Weather Statements in 2011
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Aug 4, 2011, 8:11 PM MDT for Cascade County, Montana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2011, 8:11 PM MDT (02:11 UTC)
- Expired
- Aug 4, 2011, 9:00 PM MDT
- In force
- 49 min
- Issued by
- NWS Great Falls, MT
County Cascade County, MT
The radar
The Great Falls radar (KTFX), 28 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 2.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 152 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 3047 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
979 WWUS85 KTFX 050211 SPSTFX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 811 PM MDT THU AUG 4 2011 MTZ012-050300- CASCADE MT- 811 PM MDT THU AUG 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CASCADE COUNTY UNTIL 900 PM MDT... AT 807 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CASCADE...MOVING NORTHEAST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN...SMALL HAIL AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL WESTERN CASCADE COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4755 11176 4741 11146 4718 11175 4728 11197 TIME...MOT...LOC 0211Z 214DEG 7KT 4731 11178 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Aug 4, 5:55 PM MDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 4, 5:55 PM MDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 555 PM MDT THU AUG 4 2011 .DISCUSSION... TONIGHT THROUGH SATURDAY...FORECAST BECOMES A BIT MORE INTERESTING TONIGHT AS SHORTWAVE ENERGY CURRENTLY OVER THE GREAT BASIN ROTATES INTO SOUTHWEST MONTANA. THIS FEATURE THEN MOVES NORTHEAST ACROSS MY FORECAST AREA ON FRIDAY BEFORE MOVING INTO THE DAKOTAS FRIDAY NIGHT. SCATTERED SHOWERS AND THUNDERSTORMS CURRENTLY POPPING UP OVER SOUTHWEST MONTANA WILL BECOME MORE WIDESPREAD AND NUMEROUS THIS EVENING BEFORE SPREADING INTO SOUTHERN PORTIONS OF CENTRAL MONTANA OVERNIGHT. ON FRIDAY A SWATH OF MY FORECAST AREA STRETCHING FROM THE FAR SOUTHWEST TO THE EASTERN PLAINS WILL SEE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS BEFORE THE ENTIRE SYSTEM MOVES INTO EASTERN PORTIONS OF THE STATE. SHORTWAVE RIDGING WILL BUILD OVER THE REGION FRIDAY NIGHT AND SATURDAY WITH ONLY ISOLATED CONVECTION EXPECTED AS THE MAIN SYSTEM MOVES EAST OF MY FORECAST AREA. TEMPERATURES WILL REMAIN NEAR SEASONAL AVERAGES DURING THIS TIME FRAME. MPJ SATURDAY NIGHT THROUGH THURSDAY...MODELS ARE IN BETTER AGREEMENT WITH KEEPING UNSETTLED WESTERLY FLOW DURING THE FORECAST PERIOD. EMBEDDED SHORTWAVE ENERGY WILL CONTINUE TO KEEP AT LEAST SLIGHT CHANCES OF PRECIPITATION...ESPECIALLY OVER THE MOUNTAINS WHERE TERRAIN WILL ENHANCE LIFT AND INSTABILITY. DIURNAL INSTABILITY WILL KEEP BEST THUNDERSTORM CHANCES DURING THE AFTERNOON....PARTICULARLY OVER SOUTHWEST MONTANA WHERE SHORTWAVE ENERGY WILL BE PREDOMINANTLY FOCUSED. TEMPERATURES WILL REMAIN WITHIN FIVE DEGREES OR SO OF SEASONAL AVERAGES AND GENERALLY LIGHT WINDS ARE EXPECTED. MLS && .AVIATION... UPDATED 2355Z. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE AREA LATE THIS EVENING. SOME WEAKENING OF STORMS IS EXPECTED AROUND SUNSET...HOWEVER A FEW STORMS WILL LIKELY REMAIN INTACT DUE TO THE UPPER LEVEL SUPPORT OF THE APPROACHING TROUGH. VFR CONDITIONS ARE EXPECTED TO PREVAIL AT ALL SITES FOR THE NEXT 24 HOURS. SOME BRIEF INTRUSIONS INTO MVFR AND IFR ARE POSSIBLE NEAR THE STRONGER STORMS. SUK && .PRELIMINARY POINT TEMPS/POPS... GTF 60 85 56 87 / 20 40 20 10 CTB 52 85 53 85 / 10 20 10 10 HLN 57 82 54 86 / 30 40 20 20 BZN 51 77 49 84 / 40 50 30 20 WEY 40 68 38 73 / 60 40 40 20 DLN 51 72 49 79 / 60 40 40 20 HVR 57 85 54 90 / 20 40 20 10 LWT 56 78 52 83 / 30 60 30 20 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 4, 3:21 AM MDT, 16 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 321 AM MDT THU AUG 4 2011 MTZ008>015-044>055-050930- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 321 AM MDT THU AUG 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 4, 3:45 PM MDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 345 PM MDT THU AUG 4 2011 MTZ052-053-042230- BROADWATER MT-JEFFERSON MT- 345 PM MDT THU AUG 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON AND WESTERN BROADWATER COUNTIES UNTIL 430 PM MDT... AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF BOULDER...MOVING NORTHEAST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND HAIL UP TO ONE-HALF INCH IN DIAMETER. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL JEFFERSON COUNTY... RURAL WESTERN BROADWATER COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4646 11203 4636 11169 4606 11192 4615 11224 TIME...MOT...LOC 2141Z 205DEG 8KT 4621 11200 08
Special weather statement, Aug 4, 5:27 PM MDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 527 PM MDT THU AUG 4 2011 MTZ015-052-055-050015- GALLATIN MT-JEFFERSON MT-MADISON MT- 527 PM MDT THU AUG 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN GALLATIN... NORTHERN MADISON AND SOUTHEASTERN JEFFERSON COUNTIES UNTIL 615 PM MDT... AT 523 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PONY...OR 17 MILES NORTHEAST OF SHERIDAN... MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. BRIEF HEAVY RAIN IS ALSO POSSIBLE. * LOCATIONS IMPACTED INCLUDE... PONY... HARRISON... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4589 11181 4569 11161 4554 11202 4569 11216 TIME...MOT...LOC 2326Z 237DEG 8KT 4567 11198 08
Special weather statement, Aug 4, 7:29 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 729 PM MDT THU AUG 4 2011 MTZ012-014-048-050215- CASCADE MT-CENTRAL AND SOUTHERN LEWIS AND CLARK MT-SOUTHERN ROCKY MOUNTAIN FRONT MT- 729 PM MDT THU AUG 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEWIS AND CLARK AND EXTREME WESTERN CASCADE COUNTIES UNTIL 815 PM MDT... AT 727 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES NORTHWEST OF WOLF CREEK...OR 24 MILES WEST OF CASCADE...MOVING NORTHEAST AT 5 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL LEWIS AND CLARK COUNTY... RURAL WESTERN CASCADE COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4738 11215 4721 11189 4705 11219 4717 11238 TIME...MOT...LOC 0128Z 223DEG 4KT 4717 11219 08
Special weather statement, Aug 4, 8:11 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 811 PM MDT THU AUG 4 2011 MTZ012-050300- CASCADE MT- 811 PM MDT THU AUG 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CASCADE COUNTY UNTIL 900 PM MDT... AT 807 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CASCADE...MOVING NORTHEAST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN...SMALL HAIL AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL WESTERN CASCADE COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4755 11176 4741 11146 4718 11175 4728 11197 TIME...MOT...LOC 0211Z 214DEG 7KT 4731 11178
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:29 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 46 min |
| Aug 4, 9:10 PM MDT | Special Weather Statement | TFX | Cascade | 50 min |
Nearby
Special Weather Statements in Montana, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.